Texas, 2005Hail in Texas, July 26, 2005
July 26, 2005 · NWS EPZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 26, 1:30 PM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 26, 1:30 PM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT TUE JUL 26 2005
.SYNOPSIS...
MOISTURE HAS SUBSTANTIALLY INCREASED OVER THE AREA AND A NUMBER OF
WEATHER SYSTEMS ARE EXPECTED TO MEET OVER THE REGION TO PRODUCE AN
INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT. A TROUGH AND
DISTURBANCE ALOFT WILL TRACK OVER THE AREA THIS EVENING FROM THE
WEST AS A SURFACE FRONT PUSHES IN FROM THE NORTHEAST. THESE TWO
FEATURES WILL CREATE INSTABILITY AND SHOULD PRODUCE SCATTERED TO
NUMEROUS STORMS. VERY HEAVY RAIN IS LIKELY FOR AREAS EAST OF THE RIO
GRANDE AND THUS THERE IS A POTENTIAL FOR FLASH FLOODING. IN ADDITION
A FEW OF THESE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS. MUCH COOLER TEMPERATURES ARE EXPECTED TOMORROW WITH
LINGER CLOUDS AND THUNDERSHOWERS. FOR THE REMAINDER OF THE WEEK THE
AREA DRIES OUT A BIT. TEMPERATURES WILL WARM WITH ONLY SLIGHT
CHANCES OF ISOLATED AFTERNOON AND EARLY EVENING STORMS.
&&
.DISCUSSION...
GFE AND ETA IN PRETTY GOOD AGREEMENT THROUGH THE FIRST 12 HRS OF
THIS FORECAST AND EVEN BEYOND THROUGH 48 HRS. BACKDOOR FRONT IS
MAKING A GOOD DAYTIME PUSH AND IS CURRENTLY THROUGH ROSWELL THIS
AFTERNOON. ALOFT A TROUGH WITH ASSOCIATED VORT MAXES IS SWEEPING
THROUGH FROM THE WEST. AREA SOUNDINGS PUT PRECIPITABLE WATER VALUES
OVER 1.25 WITH FURTHER INCREASES EXPECTED ACCORDING TO PROGS. THUS
WE SET UP A WET SCENARIO WITH THESE TWO WEATHER FEATURES MEETING
OVER THE CWFA WITH PLENTY OF MOISTURE AVAILABLE. THE TIMING FOR ALL
THIS IS 02Z FOR THE START OVER THE EAST CWFA...04Z EPZ AREA...06Z
DEMING. THE UPPER AIR PROFILES INDICATES SOME POTENTIAL FOR
ISOLATED SEVERE AND GREATER POTENTIAL FOR FLASH FLOODING.
STORMS WILL PROBABLY BE RELATIVELY SLOW MOVERS WITH REAL GOOD
INFLOW. THUS THE LONGER LIVED...SLOW MOVING...VERY WET STORMS SHOULD
PRODUCE COPIOUS RAINFALLS. THUS A FLASH FLOOD WATCH WILL BE ISSUED
FOR THIS EVENING THROUGH WED MORNING. BOTH MODELS INDICATE THE
HIGHER QPF VALUES OVER FAR EAST ZONES OF OUR CWFA AND INTO MIDLANDS
CWFA AND IN CONJUNCTION WITH THE FRONTAL MOVEMENT TO THE S AND W.
FOR WEDNESDAY...MODELS SHOW A DRYING ALOFT WITH CONTINUE MOIST
CONDITIONS AT LOW LEVELS. THE DRYING ALOFT DUE TO A BUILDING RIDGE
TO THE WEST MOVING NW FLOW ALOFT OVER THE CWFA. IN ADDITION MUCH
COOLER SFC TEMPS ARE EXPECTED WITH SOME DEBRIS CLOUD HANGING OVER.
THUS CONVECTIVE POTENTIAL SUBSTANTIALLY DECREASED...ESPECIALLY OVER
EASTERN ZONES. WILL KEEP HIGHER POPS OUT WEST.
REST OF THE WEEK LOOKS LIKE THE PREVIOUS WEEK. HIGH PRESSURE
CONTINUES TO BUILD AND HANG JUST NORTH OF THE AREA. MINIMAL MOISTURE
REMAINS. THUS MOST OF THE AREA WILL STAY CAPPED...BUT ISOLATED
STORMS WILL BE POSSIBLE...ESPECIALLY WEST ALONG THE AZ BORDER WHERE
MOISTURE LEVELS ARE BEST. EXPECT WARMING FROM THURSDAY ON.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 69 84 66 88 69 / 50 30 20 10 30
SIERRA BLANCA TX 63 81 62 84 65 / 60 60 20 10 30
LAS CRUCES 67 82 64 86 68 / 50 30 20 10 30
ALAMOGORDO 63 80 62 83 64 / 60 30 20 10 30
CLOUDCROFT 46 64 41 68 46 / 70 40 20 20 30
TRUTH OR CONSEQUENCES 66 80 64 86 67 / 40 20 20 10 30
SILVER CITY 62 80 57 81 60 / 40 30 30 20 30
DEMING 66 83 65 86 68 / 40 30 30 20 30
LORDSBURG 65 84 64 88 67 / 40 30 30 20 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH 6 PM TONIGHT THROUGH 6 AM WEDNESDAY MORNING
NMZ024>025-032 TXZ055>056
&&
14 / BIRD
Hazardous weather outlook, Jul 26, 10:10 AM MST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1110 AM MDT TUE JUL 26 2005
NMZ022>024-030>032-TXZ055-056-262200-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
1110 AM MDT TUE JUL 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.
.DAY ONE...
...FLASH FLOOD WATCH TONIGHT THROUGH WEDNESDAY MORNING...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ACROSS THE REGION. TONIGHT A STRONG FRONTAL BOUNDARY WILL PUSH
INTO THE REGION FROM THE NORTHEAST. THIS SYSTEM WILL INCREASE
THUNDERSTORM AND SHOWER ACTIVITY ACROSS THE EASTERN HALF OF THE
REGION LATE THIS EVENING AND OVERNIGHT. MOISTURE LEVELS ARE WELL
ABOVE NORMAL...AND SLOW MOVING STORMS WILL CREATE POTENTIAL FOR VERY
HEAVY RAINFALL. THUS A FLASH FLOOD WATCH WILL BE ISSUED FOR TONIGHT
THROUGH EARLY WEDNESDAY.
.DAYS TWO THROUGH SEVEN...
FOR THURSDAY MUCH OF THE MOISTURE GETS SHOVED SOUTH AND WEST OF THE
AREA WITH THE FRONTAL PASSAGE. ABUNDANT LOW LEVEL MOISTURE WILL
REMAIN HOWEVER. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER AREAS EAST
OF THE RIO GRANDE...BUT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER
AREAS WEST OF THE RIVER. LOCALLY HEAVY RAINS WILL RAISE CHANCES FOR
ARROYO/ROADWAY AND RESIDENTIAL FLOODING WEDNESDAY AND THURSDAY.
FRIDAY THROUGH SUNDAY...STORM COVERAGE WILL CONTINUE TO DECREASE
THROUGH THE PERIOD ALTHOUGH LOCALLY HEAVY RAIN AND FLOODING ARE
STILL A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT REQUIRED AT THIS TIME BUT MAY BE REQUIRED
BEGINNING LATER TUESDAY.
BIRD
In the hours before
Special weather statement, Jul 26, 1:30 PM MST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
230 PM MDT TUE JUL 26 2005
NMZ022>025-030>032-TXZ055-056-270229-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
230 PM MDT TUE JUL 26 2005
...THUNDERSTORMS WITH HEAVY DOWNPOURS AND POSSIBLE FLOODING ACROSS
SOUTHWESTERN NEW MEXICO THIS AFTERNOON AND EVENING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
EAST TO SOUTHEAST ACROSS SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS
THIS AFTERNOON AND EVENING. THESE STORMS CAN PRODUCE SMALL
HAIL...DEADLY LIGHTNING...WIND GUSTS TO 50 MPH AND PERIODS OF HEAVY
RAIN WITH LOCALIZED FLOODING. AVOID DRAINAGES AND ARROYOS WHEN RAIN
IS NEARBY. DO NOT ATTEMPT TO DRIVE ACROSS ANY FLOODED ROADS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
PARK/BIRD
Hail, El Paso
- When
- July 26, 6:15 PM MST to 6:25 PM MST
- Where
- El Paso County, 13 mi ENE of El Paso Intl Arpt
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.867, -106.183
Penny size hail accumulated to a depth of two inches in Hacienda Del Norte Estates of the Montana Vista area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Damaging Wind in Arkansas, July 26, 2005$200,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Flash Flood and Damaging Wind in Arizona, July 26, 2005$100,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467987.